SMITH & NEPHEW, INC. R3 LINER REMOVAL TOOL; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Catalog Number |
71366021 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a thr, the tip of one (1) r3 liner removal tool broke off during impaction.No pieces fell into the patient.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the tip of the device is fractured.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
Additional information.D9, h6 (type of investigation), h10 (roi) h3 h6: the associated device was returned and evaluated.The visual inspection revealed that the device is fractured in half.The fractured piece was returned.The device has scratches and wear from use.This inspection was conducted by the naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6 (component code).